IDEAS home Printed from
   My bibliography  Save this paper

Structural stability, Morse's lemma and singular economies


  • Elvio Accinelli

    () (UASLP, Facultad de Economía San Luis Potosí, México)


In this paper we consider economies whose consumption spaces are subsets of a Hilbert space with non-empty interior, and we introduce the Negishi approach to characterize the social equilibria of these economies. Using Morse's lemma, we analyze the main characteristics of two-agents-economies, and classify them. We show that the characteristics of \similar economies", in the sense introduced in [Debreu,G. (1970)], can be very di®erent from the structural stability point of view. Finally, we show that the useful mathematical de¯nition of structural stability is not enough to characterize structural stability in economics.

Suggested Citation

  • Elvio Accinelli, 2007. "Structural stability, Morse's lemma and singular economies," Documentos de Trabajo (working papers) 0607, Department of Economics - dECON.
  • Handle: RePEc:ude:wpaper:0607

    Download full text from publisher

    File URL:
    Download Restriction: no

    References listed on IDEAS

    1. Elvio Accinelli, 1994. "Existence and uniqueness of the competitive equilibrium for infinite dimensional economies," Estudios de Economia, University of Chile, Department of Economics, vol. 21(2 Year 19), pages 313-326, December.
    2. Chichilnisky, Graciela & Zhou, Yuqing, 1998. "Smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 29(1), pages 27-42, January.
    3. Elvio Accinelli & Alfredo Piria & Martín Puchet, 2001. "Tastes and Singular Economies," Documentos de Trabajo (working papers) 1301, Department of Economics - dECON.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Elvio Accinelli Gamba & Leobardo Plata Pérez, 2008. "Crisis sociales y singularidades. Los fundamentos microeconómicos de las crisis sociales," Ensayos Revista de Economia, Universidad Autonoma de Nuevo Leon, Facultad de Economia, vol. 0(2), pages 49-88, November.

    More about this item


    Structural stability; Morse functions; singular economies;

    JEL classification:

    • D50 - Microeconomics - - General Equilibrium and Disequilibrium - - - General

    NEP fields

    This paper has been announced in the following NEP Reports:


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ude:wpaper:0607. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Andrea Doneschi) or (Héctor Pastori). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.